Texas, 2014

Drought in Texas, July 1 to 31, 2014

July 1 to 31, 2014 · NWS LUB · 24 events in 24 counties and zones

Overall drought conditions continued to improve over the area with many areas continuing the wet period from May and June. However, the second half of the month saw drier conditions.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Overall drought conditions continued to improve over the area with many areas continuing the wet period from May and June. However, the second half of the month saw drier conditions. The most significant improvement was observed over the extreme southwestern Texas Panhandle where drought levels improved to moderate (D1) conditions. The South Plains generally saw severe (D2) drought conditions while the Rolling Plains observed extreme (D3) conditions. A portion of Cottle and King Counties continued to experience exceptional (D4) drought conditions.

The wet weather observed in May and June continued through the first week in July but dry conditions then dominated the rest of the month. A significant rainfall event occurred on the second and third of July across the extreme southwestern Texas Panhandle where between four and six inches were observed or estimated from radar. A cooperative weather observer in Hart (Castro County) observed 5.35 inches. This is where the greatest improvement to the drought was realized. Elsewhere, scattered rainfall throughout the month kept monthly precipitation values near or above normal with the exception of the southern South Plains. The normal and above normal moisture kept temperatures below seasonal averages for the month. Lubbock and Childress saw their mean temperatures 1.3 degrees and 2.8 degrees below average, respectively. Keetch-Byram Drought Index Values remained about the same as June with the exception of the southern South Plains. Widespread values between 200 and 400 were observed over much of the area with values between 400 and 500 over the South Plains. The southern South Plains saw values between 500 and 700 with isolated values less than 200 over the extreme southern Texas Panhandle.

Green fuels and near normal moisture have kept fire concerns low through mid summer as is usually the case. The hot and dry weather that returned in July has caused area farmers to begin irrigating crops again. The lack of moisture had put the development of much of the cotton crop behind schedule. Area reservoirs dropped through July with the lack of widespread rainfall. White River Lake was the only reservoir to rise.

Economic losses due to drought through July since the drought began were estimated near $3 billion.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 30, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Jun 30, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 AM CDT TUE JUL 1 2014

.AVIATION...
A COLD FRONT SOMEWHAT MASKED BY OUTFLOW FROM CONVECTION IN THE
NRN AND ERN TX PANHANDLE WILL INITIALLY IMPACT THE KCDS TERMINAL
AND A LITTLE LATER THE KLBB TERMINAL WITH A SIGNIFICANT WIND
SHIFT. LOW-LEVEL WIND SHEAR MAY BRIEFLY OCCUR WITHIN AN HOUR
FOLLOWING FRONTAL PASSAGE.

POTENTIAL FOR CONVECTION WILL INCREASE THROUGH THE SECOND HALF OF
THE FORECAST PERIOD...BUT TOO MUCH UNCERTAINTY EXISTS TO
EFFECTIVELY FORECAST TIMING AT TERMINALS.

OTHERWISE...VFR CONDITIONS CAN BE EXPECTED AT BOTH TAF LOCATIONS
FOR THE DURATION OF THE FORECAST PERIOD. JH
&&

.PREV DISCUSSION... /ISSUED 956 PM CDT MON JUN 30 2014/

UPDATE...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE TRANSLATED
EAST SOUTHEAST TO ACROSS THE SOUTHWEST SOUTH PLAINS LATE THIS
EVENING. PREVIOUS FORECAST PACKAGE HAD NIL POPS ACROSS THE SAID
AREA AND THUS ADJUSTED THE FORECAST PACKAGE ACCORDINGLY.

PREV DISCUSSION... /ISSUED 724 PM CDT MON JUN 30 2014/

AVIATION...
ISOLD CONVECTION WILL APPROACH THE KLBB TERMINAL FROM THE WEST
DURING THE INITIAL 6 HRS OF THE FORECAST YET REMAIN OUTSIDE OF
VCTY. ADDITIONAL ISOLD CONVECTION WILL APPROACH THE KCDS TERMINAL
FROM THE NORTH BEYOND THE FIRST 6 HRS...BUT WILL BE DIFFICULT TO
DETERMINE IF TERMINAL WILL BE IMPACTED. OUTFLOW FROM CONVECTION
MAY BRIEFLY ALTER OVERALL WIND FORECAST. NEVERTHELESS...A COLD
FRONT WILL IMPACT THE KCDS TERMINAL LIKELY BEFORE DAYBREAK ON TUE
AND BY MID MORNING AT KLBB. OTHERWISE...VFR CONDITIONS CAN BE
EXPECTED AT BOTH TAF LOCATIONS FOR THE DURATION OF THE FORECAST
PERIOD. JH

PREV DISCUSSION... /ISSUED 326 PM CDT MON JUN 30 2014/

SHORT TERM...
IT IS ANOTHER TOASTY AFTERNOON ACROSS THE CWA...WITH 3 PM TEMPS OF
100 DEGREES AT PLAINS AND SUNDOWN...AND UPPER 90S MOST OTHER
LOCATIONS PER THE WEST TEXAS MESONET.  BIG CHANGES WILL BE COMING IN
THE NEXT 24 HOURS...MAINLY DUE TO A SEASONABLY STRONG COLD FRONT
WHICH IS PUSHING SOUGH THROUGH COLO AND KS AT THIS TIME. AT 3 PM IT
WAS 102 DEGREES IN LAMAR COLO AND ONLY 73 DEGREES IN CHEYENNE WY.
BUT EVEN BEFORE THE FRONT MOVES IN...WE STILL HAVE A CHANCE OF TSTMS
THIS EVENING. A WEAK SURFACE TROUGH/DRYLINE IS DEVELOPING JUST WEST
OF THE STATE LINE...AND HIGH-BASED CONVECTION IS FIRING OFF THE
HIGHER TERRAIN OF NM...BACK IN THE DRIER AIR. WE EXPECT ISOLD TSTM
DEVELOPMENT NEAR THE SFC TROUGH....MAYBE CENTERED ON CURRY AND
PARMER COUNTIES...IN THE 5 TO 7 PM TIMEFRAME. THE OROGRAPHIC
CONVECTION MAY STRUGGLE TO MOVE EAST GIVEN THE DRY AIR...BUT IT
COULD ALSO EVENTUALLY MAKE IT TO OUR WESTERN BORDER AFTER 7 PM. AND
WE STILL EXPECT THAT ISOLD SEVERE WIND GUSTS WILL BE POSSIBLE WITH
THIS ACTIVITY THROUGH THE EVENING HOURS. DCAPE IS RUNNING ABOUT 2K
J/KG AND WITH WEAK MID-LVL WINDS LIKELY TO INHIBIT SUSTAINED
UPDRAFTS...DRY TO HYBRID MICROBURSTS LOOK LIKE A POSSIBILITY.
SOMEWHAT ENERGETIC NW FLOW ALOFT AND THE COLD FRONT MOVING SWD
THROUGH THE PANHANDLES SHOULD MAINTAIN SCATTERED TSTM ACTIVITY TO
OUR NORTH TONIGHT...WITH A CHANCE OF SOME STORMS MOVING IN OR
DEVELOPING SWD INTO OUR NRN ZONES. BY TUESDAY MORNING...THE COLD
FRONT SHOULD BE PROGRESSING SWD THROUGH THE CWA...WITH TSTM CHANCES
SPREADING SOUTH ALONG WITH IT. WE EXPECT THE TSTM ACTIVITY TO REMAIN
ISOLD TO WIDELY SCATTERED THROUGH THE MORNING HOURS...BUT THEN WE
SHOULD SEE AN UPTICK IN COVERAGE AND INTENSITY OF THE ACTIVITY
TUESDAY AFTERNOON. MUCH OF THE GUIDANCE SUGGESTS THAT THE AFTERNOON
TSTM DEVELOPMENT WILL BE FOCUSED ACROSS THE WESTERN SOUTH PLAINS NEWD INTO
THE SRN TX PANHANDLE...WITH MOVEMENT GENERALLY TO THE SOUTH AND
EAST. TEMPS WILL BE COOLER TOMORROW...BUT WITH SOME UNCERTAINTY IN
THE SPECIFICS DUE TO CLOUD COVER AND THE PROGRESS OF THE FRONT. IN
GENERAL...WE ARE LOOKING FOR HIGHS IN THE LOWER TO MIDDLE 80S NORTH
TO LOWER TO MIDDLE 90S SOUTH. THE COOLER TEMPS WILL REDUCE THE CAPE
BUT IT IS STILL EXPECTED TO BE ADEQUATE FOR A SEVERE WX THREAT.
AND HIGHER DEEP-LAYER SHEAR AND A COOLER VERT. TEMP PROFILE SHOULD
INCREASE THE HAIL POTENTIAL OVER TODAY.

LONG TERM...
MORE AMPLIFIED PATTERN ACROSS THE CONUS WILL BENEFIT WEST TEXAS WITH
INCREASING PROBABILITIES FOR RAIN BEGINNING TUESDAY/TUESDAY NIGHT
AND CONTINUING PERHAPS INTO THURSDAY. FRONT IS EXPECTED TO PUSH
SOUTH ACROSS THE SOUTH PLAINS LATE TUESDAY WITH THE AID OF MCS
SYSTEM ACROSS NW OK/SRN KS. BY TUESDAY EVENING...FRONT SHOULD BE
NEAR SRN TIER COUNTIES...JUST SOUTH OF LUBBOCK INTO THE ROLLING
PLAINS. TSTMS WILL INCREASE IN AREAL COVERAGE ALONG AND JUST NORTH
OF FRONT AIDED BY INCREASING LOW LEVEL JET. INSTABILITY SHOULD
SUPPORT A FEW STRONG STORMS...BUT SHEAR INITIALLY LOOKS MARGINAL FOR
SUPERCELL STRUCTURES. DIFFICULT TO PINPOINT FAVORED AREAS FOR
CONVECTION...BUT RAIN CHANCES LOOK HIGHEST ACROSS THE CENTRAL AND
NORTHERN SECTIONS OF THE FORECAST AREA. BUMPED POPS UP SLIGHTLY...
BUT STILL IN LIKELY CATEGORY TUESDAY NIGHT.

WE STILL SHOULD SEE GOOD SUPPORT FOR DEEP CONVECTION INTO WEDNESDAY
ALTHOUGH COVERAGE MAY BACK OFF SOMEWHAT. UPSLOPE FLOW SHOULD STILL
BE IN PLACE IN ADDITION TO SOME SUPPORT FROM DISTURBANCES IN NW FLOW
ALOFT ACTING ON MODERATE INSTABILITY...IF CLOUD COVER DOESN'T LIMIT
INSOLATION TOO MUCH...WHICH IS A POSSIBILITY. FRONT WASHES OUT
THURSDAY BUT A MOIST ATMOSPHERE...WEAK DISTURBANCES MOVING SE IN
BUILDING RIDGE MAY RESULT IN SCATTERED THUNDERSTORMS AGAIN THURSDAY
AFTERNOON/EVENING. GIVEN ABSENCE OF FRONT AND RISING HEIGHTS...
COVERAGE LIKELY TO BE MUCH LOWER...THUS KEPT LOW CHANCE POPS IN.
ALTHOUGH UPPER RIDGE EDGES BACK FARTHER EAST FRIDAY AND SATURDAY CANNOT
TOTALLY RULE OUT TSTMS BUT KEPT BELOW MENTION FOR NOW. WILL HAVE TO
WATCH POTENTIAL FOR NW FLOW ENERGY ALTHOUGH THE BULK OF THE ACTION
BY THEN WILL CERTAINLY BE ON PERIPHERY OF UPPER RIDGE ACROSS THE
CENTRAL PLAINS AND MONSOON ACTIVITY TO OUR WEST. COOLEST DAY OF THE
WEEK LOOKS TO BE WEDNESDAY WITH 80S MOST LOCALES...WITH TEMPS EDGING
BACK INTO THE 90S TOWARD THE WEEKEND. JAMES
&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  80  62  86  64 /  70  50  60  30  10
TULIA         61  79  62  85  64 /  70  50  50  30  10
PLAINVIEW     63  80  62  86  65 /  60  50  50  30  10
LEVELLAND     65  84  63  89  66 /  50  50  40  30  10
LUBBOCK       64  83  64  88  66 /  60  50  50  30  10
DENVER CITY   67  86  65  90  66 /  40  40  30  30  10
BROWNFIELD    67  85  64  90  67 /  40  40  30  30  10
CHILDRESS     67  82  65  87  67 /  60  50  50  30  10
SPUR          68  85  68  89  68 /  50  50  50  30  10
ASPERMONT     69  88  68  90  70 /  40  30  30  30  10
&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02
Hazardous weather outlook, Jun 30, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT MON JUN 30 2014

TXZ021>044-011100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN SOUTH PLAINS
NEAR THE TEXAS NEW MEXICO STATE LINE LATE THIS AFTERNOON THROUGH
THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH
THURSDAY MORNING. A FEW STORMS MAY BE SEVERE TUESDAY WITH DAMAGING
WINDS THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON FOR
COUNTIES ALONG THE TEXAS NEW MEXICO STATE LINE.

JORDAN

In the hours before

Special weather statement, Jun 30, 6:59 PM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT MON JUN 30 2014

TXZ033-039-010130-
COCHRAN-YOAKUM-
759 PM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN  AND YOAKUM COUNTIES...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL COCHRAN COUNTY...MOVING EAST
AT 10 MPH.

IN ADDITION...NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3359 10305 3361 10260 3326 10259 3338 10305
TIME...MOT...LOC 0059Z 274DEG 7KT 3344 10289
Special weather statement, Jun 30, 7:39 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
839 PM CDT MON JUN 30 2014

TXZ033-034-010215-
COCHRAN-HOCKLEY-
839 PM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN AND HOCKLEY COUNTIES...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL COCHRAN COUNTY...MOVING SOUTH
AT 5 MPH.

IN ADDITION...NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3374 10260 3363 10257 3354 10257 3352 10275
      3368 10282
TIME...MOT...LOC 0139Z 342DEG 5KT 3362 10269
Special weather statement, Jun 30, 8:00 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT MON JUN 30 2014

TXZ039-010245-
YOAKUM-
900 PM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM COUNTY...

AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF PLAINS...MOVING SOUTHEAST
AT 10 MPH.

IN ADDITION...ONE HALF INCH DIAMETER HAIL...WINDS SPEEDS UP TO 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3338 10305 3339 10274 3329 10264 3317 10283
      3311 10306 3313 10307
TIME...MOT...LOC 0201Z 334DEG 9KT 3329 10297

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Briscoe

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Briscoe forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Drought, Childress

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Childress forecast zone
Reported by
Drought Monitor
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Drought, Cochran

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cochran forecast zone
Reported by
Drought Monitor
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Drought, Cottle

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cottle forecast zone
Reported by
Drought Monitor
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Drought, Crosby

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Crosby forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Drought, Dickens

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Dickens forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Drought, Floyd

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Floyd forecast zone
Reported by
Drought Monitor
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Drought, Garza

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Garza forecast zone
Reported by
Drought Monitor
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Drought, Hale

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hale forecast zone
Reported by
Drought Monitor
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Drought, Hall

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Drought, Hockley

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hockley forecast zone
Reported by
Drought Monitor
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Drought, Kent

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kent forecast zone
Reported by
Drought Monitor
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Drought, King

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
King forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Drought, Lubbock

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lubbock forecast zone
Reported by
Drought Monitor
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Drought, Lynn

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Lynn forecast zone
Reported by
Drought Monitor
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Drought, Motley

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Motley forecast zone
Reported by
Drought Monitor
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Drought, Stonewall

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Stonewall forecast zone
Reported by
Drought Monitor
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Drought, Swisher

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Swisher forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Drought, Terry

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Terry forecast zone
Reported by
Drought Monitor
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Drought, Yoakum

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Yoakum forecast zone
Reported by
Drought Monitor
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

Drought, Bailey

When
July 1, 12:00 AM CST to July 8, 6:00 AM CST
Where
Bailey forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Drought, Castro

When
July 1, 12:00 AM CST to July 8, 6:00 AM CST
Where
Castro forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Drought, Lamb

When
July 1, 12:00 AM CST to July 8, 6:00 AM CST
Where
Lamb forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Drought, Parmer

When
July 1, 12:00 AM CST to July 8, 6:00 AM CST
Where
Parmer forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524661, 524662, 524663, 524664, 524665, 524666, 524667, 524668, 524669, 524670, 524671, 524672, 524673, 524674, 524675, 524676, 524677, 524678, 524679, 524680, 524681, 524682, 524683, 524684.